Unknown

Dataset Information

Zolpidem-triggered atrial fibrillation in a patient with cardiomyopathy: a case report.


ABSTRACT:

Background

Zolpidem is a non-benzodiazepine hypnotic widely used to manage insomnia. Zolpidem-triggered atrial fibrillation (AF) in patients with cardiomyopathy has never been reported before.

Case presentation

A 40-year-old man with Duchenne muscular dystrophy-related cardiomyopathy attempted suicide and developed new-onset AF after zolpidem overdose. One year before admission, the patient visited our clinic due to chest discomfort and fatigue after daily walks for 1 month; both electrocardiography (ECG) and 24-hour Holter ECG results did not detect AF. After administration of cardiac medication (digoxin 0.125 mg/day, spironolactone 40 mg/day, furosemide 20 mg/day, bisoprolol 5 mg/day, sacubitril/valsartan 12/13 mg/day), he felt better. AF had never been observed before thi

SUBMITTER: Li X 

PROVIDER: S-EPMC11225507 | biostudies-literature | 2024 Jul

REPOSITORIES: biostudies-literature